Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child given nasal flu vaccine and has developed painful sores on tongue. Could this be related to vaccine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
My 3 year old son was given the nasal flu vaccine on Friday and has developed painful sores on his tongue, could this be related to the vaccine ?
Posted Sun, 10 Nov 2013 in Child Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these sores on the tongue of your son. I hope it gets over soon. Congratulations for getting your child well armed as we head into the flu season.

The nasal spray flu vaccine has not been observed or reported to cause oral sores. The common side effects of this vaccine include runny nose, sore throat and fever. My greatest suspicion is that these are coincidental events/happening and not a cause-effect relationship between the two.

Oral sores are often managed with regular mouth baths with and antiseptic and pain medications like paracetamol. If they should interfere with drinking and or eating, then you should consult a doctor for a prompt assessment and management to make sure we are not missing out on any thing concerning. Also, any fever more than 38.5 degree should prompt a consultation.

I hope this helps. Thank you for using our services and feel free to ask for clarifications if need be. I wish your son a speedy recovery.
Dr. Ditah. MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor